Special advice for people with Cardiac Inherited Disease during the COVID-19  pandemic:

Long QT Syndrome (LQTS):

There is nothing to suggest that those persons with LQTS who develop Covid-19 infection have a different clinical course than those without LQTS. Beta blockers such as NADOLOL, ATENOLOL, BISOPROLOL and METOPROLOL are safe and should be continued. As always, if you are prescribed medications please ensure that your prescriber and pharmacist are aware that you have LQTS – a comprehensive list of medications to avoid can be found on www.crediblemeds.org.

Note that HYDROXYCHLOROQUINE, a medication under evaluation for Covid-19, does prolong the QT interval and may thus be dangerous for those with LQTS. If you do become unwell be sure to tell the Doctors of your condition.

Brugada Syndrome (BrS):

To date there is nothing to suggest that those persons with BrS who develop Covid-19 infection have a different clinical course than those without BrS. Arrhythmias in those with BrS are more common during times of fever. For this reason, if you develop fever or become unwell you should seek advice from your general practitioner for review and management, if you need to see your GP remember to call in advance. Paracetamol is a useful therapy for reducing fever. There has been some data suggestions that NSAIDs (such as ibuprofen, diclofenac) may worsen the lung complications of Covid-19 infection – for this reason it would be best to avoid these medications if possible.

Catecholaminergic polymorphic ventricular tachycardia  (CPVT):

To date there is no definite data that those persons with CPVT who develop Covid-19 infection have a different clinical course than those without CPVT. You should continue your regular medications.

Cardiomyopathies:

There are some data that suggest those with severe cardiac dysfunction are at higher risk of complications associated with Covid-19 infection. Please continue with your usual medications and seek the advice of your general practitioner if you feel there has been a change in your cardiac condition. There have been some media reports that people taking ACEi or ARB medications may have a worse clinical outcome if they become infected with Covid-19 – specialist Cardiology societies at this time feel this risk is tiny, and that their benefits outweigh this tiny risk. Unless there is a reason not to, you should consider Influenza vaccination, this should be available with your local general practitioner or pharmacist at present – this is not to prevent infection with Covid-19, but to reduce the chance of becoming infected with both Influenza & Covid-19 simultaneously.

 

If you have specific queries regarding your heart condition and management please talk with you general practitioner or contact CIDG on CIDGAdmin@adhb.govt.nz and someone on the team will contact you.

If you are concerned that you might have developed Covid-19 infection please telephone Healthline (for free) on 0800 358 5453

You can find further information on Covid-19 here: https://covid19.govt.nz/